Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Maps of the interval with closed periodic set


Author: Zbigniew Nitecki
Journal: Proc. Amer. Math. Soc. 85 (1982), 451-456
MSC: Primary 58F20; Secondary 54H20
DOI: https://doi.org/10.1090/S0002-9939-1982-0656122-2
MathSciNet review: 656122
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for any continuous map of the interval whose periodic points form a closed set, every nonwandering point is periodic with least period a power of two.


References [Enhancements On Off] (What's this?)

  • [B1] L. Block, Mappings of the interval with finitely many periodic points have zero entropy, Proc. Amer. Math. Soc. 67 (1977), 357-360. MR 0467841 (57:7692)
  • [B2] -, Continuous maps of the interval with finite nonwandering set, Trans. Amer. Math. Soc. 240 (1978), 221-230. MR 0474240 (57:13887)
  • [B3] -, Homoclinic points of mappings of the interval, Proc. Amer. Math. Soc. 72 (1978), 576-580. MR 509258 (81m:58063)
  • [B4] -, Simple periodic orbits of mappings of the interval, Trans. Amer. Math. Soc. 254 (1979), 391-398. MR 539925 (80m:58031)
  • [BGMY] L. Block, J. Guckenheimer, M. Misiurewicz and L. S. Young, Periodic points and topological entropy of one dimensional maps, Lecture Notes in Math., vol. 819, Springer-Verlag, Berlin and New York, 1980, pp. 18-34. MR 591173 (82j:58097)
  • [CH] E. M. Coven and G. A. Hedlund, Continuous maps of the interval whose periodic points form a closed set, Proc. Amer. Math. Soc. 79 (1980), 127-133. MR 560598 (81a:54042)
  • [CN] E. M. Coven and Z. Nitecki, Nonwandering sets of the powers of maps of the interval, Ergodic Theory and Dynamical Systems 1 (1981), 9-31. MR 627784 (82m:58043)
  • [L] J. Llibre, Continuous maps of the circle with finitely many periodic points, Barcelona, 1979, preprint. MR 767231 (86d:58094)
  • [LMPY] T. Li, M. Misiurewicz, G. Pianigiani and J. Yorke, Odd chaos (to appear). MR 643455 (83d:58058)
  • [M] M. Misiurewicz, Invariant measures for continuous transformations of $ [0,1]$ with zero topological entropy, Lecture Notes in Math., vol. 729, Springer-Verlag, Berlin and New York, 1979, pp. 144-152. MR 550417 (81a:28017)
  • [N] Z. Nitecki, Topological dynamics on the interval, Ergodic Thy. Dyn. Syst. II (A. Katok, ed.), Prog. Math., Birkhäuser, 1981 (to appear). MR 670074 (84g:54051)
  • [X] J.-C. Xiong, Continuous self-maps of the closed interval whose periodic points form a closed set, Hofei, Anwhei, China, 1981, preprint. MR 701781 (84h:58124a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F20, 54H20

Retrieve articles in all journals with MSC: 58F20, 54H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0656122-2
Keywords: Maps of the interval, periodic points, nonwandering points, homoclinic points
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society